Alert archive / North Dakota / Wind Advisories in 2006
Wind Advisory 10, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Aug 5, 2006, 4:43 AM CDT for 9 counties in North Dakota. It took effect at Aug 5, 2006, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2006, 4:43 AM CDT (09:43 UTC)
- In effect from
- Aug 5, 2006, 12:00 PM CDT
- Expired
- Aug 5, 2006, 7:59 PM CDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Divide County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3477 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 050943 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 443 AM CDT SAT AUG 5 2006 ...WIND ADVISORY IN EFFECT THIS AFTERNOON AND EVENING... .DEEP LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY ALLOWING FOR THE DEVELOPMENT OF STRONG NORTHWEST WINDS THIS AFTERNOON AND EVENING. WINDS WILL SHIFT TO THE NORTHWEST AND BECOME SUSTAINED AT 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH. THE WINDS WILL BE THE STRONGEST IN THE LATE AFTERNOON AND EARLY EVENING HOURS...AND WILL START TO SUBSIDE SOME BY LATE EVENING. NDZ001>005-009>013-051745- /O.NEW.KBIS.WI.Y.0010.060805T1700Z-060806T0500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...RUGBY 443 AM CDT SAT AUG 5 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT TONIGHT. SUSTAINED NORTHWEST WINDS OF 25 TO 35...WITH GUSTS UP TO 45 MPH...ARE EXPECTED THIS AFTERNOON AND EVENING AS DEEP LOW PRESSURE MOVES EAST ACROSS THE REGION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JC
3 follow-up statements
000 WWUS73 KBIS 051549 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1049 AM CDT SAT AUG 5 2006 ...WIND ADVISORY IN EFFECT THIS AFTERNOON AND EVENING... .DEEP LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY CREATING STRONG WINDS THROUGH THIS EVENING. WINDS WILL BE FROM THE NORTHWEST AT AT 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH. THE WINDS WILL BE THE STRONGEST IN THE LATE AFTERNOON AND EARLY EVENING HOURS...AND WILL START TO SUBSIDE BY LATE EVENING. NDZ001>005-009>013-060000- /O.CON.KBIS.WI.Y.0010.060805T1700Z-060806T0500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...RUGBY 1049 AM CDT SAT AUG 5 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. SUSTAINED NORTHWEST WINDS OF 25 TO 35...WITH GUSTS UP TO 45 MPH... ARE EXPECTED THROUGH EVENING AS DEEP LOW PRESSURE MOVES EAST ACROSS THE REGION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LEBLANG
000 WWUS73 KBIS 052012 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 312 PM CDT SAT AUG 5 2006 ...WIND ADVISORY IN EFFECT THIS AFTERNOON AND EVENING... .THE PASSAGE OF A COLD FRONT HAS BROUGHT WINDS OF 25 TO 40 MPH TO NORTHWEST AND NORTH CENTRAL NORTH DAKOTA. THESE GUSTY WINDS WILL DECREASE BY 9 PM CDT WITH SUNSET. MOTORISTS AND BOATERS SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. NDZ001>005-009>013-060200- /O.EXT.KBIS.WI.Y.0010.000000T0000Z-060806T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...RUGBY 312 PM CDT SAT AUG 5 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE PASSAGE OF A COLD FRONT HAS BROUGHT WINDS OF 25 TO 40 MPH TO NORTHWEST AND NORTH CENTRAL NORTH DAKOTA. THESE GUSTY WINDS WILL DECREASE BY 9 PM CDT WITH SUNSET. MOTORISTS AND BOATERS SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LEBLANG
000 WWUS73 KBIS 060059 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 759 PM CDT SAT AUG 5 2006 NDZ001>005-009>013-060200- /O.CAN.KBIS.WI.Y.0010.000000T0000Z-060806T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...RUGBY 759 PM CDT SAT AUG 5 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA HAVE DIMINISHED SUBSTANTIALLY...AND WILL CONTINUE TO DECREASE THROUGH THE EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ TWH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Aug 5, 3:00 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 5, 3:00 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT SAT AUG 5 2006 .SHORT TERM...TODAY THROUGH MONDAY NIGHT CURRENTLY...SURFACE TROUGH IS SITUATED OVER EASTERN MONTANA...WITH ELEVATED CONVECTION PRESENT. A FEW OF THE SHOWERS ARE MIXING DOWN HIGHER MOMENTUM AIR ALOFT...CREATING GUSTY WINDS UP TO 30 MPH THERE. THESE SHOWERS WILL CONTINUE TO MOVE EAST INTO ND...AND MAY BUILD INTO ISOLATED THUNDERSTORMS. HAVE ADDED SMALL POPS IN THE CENTRAL AND WEST FOR THIS. OTHER THUNDERSTORMS WERE LOCATED IN EASTERN SD...ASSOCIATED WITH LIFTING VIA STRONG LL JET...STEEP LAPSE RATES. TODAY...THE BIG STORY WILL BE THE UNUSUALLY DEEP LOW PRESSURE SYSTEM THAT WILL TRAVERSE THE NORTHERN PLAINS TODAY. A DEEP...BUT TIGHTLY PACKED...H500 SHORTWAVE WILL HELP TO CREATE STRONG SFC PRESSURE FALLS...LEADING TO A WELL DEVELOPED...ALMOST FALL LIKE CYCLONE. THIS SYSTEM WILL PUSH A TROUGH ACROSS THE STATE TODAY...SWITCHING WINDS FROM SOUTH TO NORTHWEST THIS AFTERNOON. HIGH DEWPOINTS EAST OF THE FRONT...ALONG WITH 40 TO 50 KTS OF SHEAR IN THE EASTERN THIRD OF ND...APPROX. 3500 J/KG OF CAPE...AND PROGGED MID LEVEL SPEED MAX WILL SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS THIS AFTERNOON. LARGE HAIL AND DAMAGING WINDS WILL BE LIKELY WITH THESE THUNDERSTORMS. THUNDERSTORM INITIATION IS EXPECTED TO OCCUR EAST OF A LINE FROM ROLLA TO SELFRIDGE. THE OTHER CONCERN WITH THIS WEATHER SYSTEM IS THE DEVELOPMENT OF VERY STRONG WESTERLY WINDS BEHIND THE TROUGH. WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO OVER 40 MPH...WITH THE STRONGEST WINDS IN NORTHERN SECTIONS OF THE STATE THIS AFTERNOON AND EVENING. A WIND ADVISORY HAS BEEN ISSUED DUE TO THIS CONCERN. LOW RELATIVE HUMIDITIES...AND GUSTY WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS IN THE SOUTH CENTRAL AND WEST. A RED FLAG WARNING HAS BEEN ISSUED FOR THIS CONCERN. PRECIPITATION CHANCES WILL END WEST TO EAST...WITH ONLY EASTERN AREAS SEEING ANYTHING BY LATE THIS AFTERNOON. RAINFALL AMOUNTS MAY BE HEAVY WITH THUNDERSTORMS IN THE SOUTHEAST...WHERE HIGHER LOW LEVEL MOISTURE IS PRESENT. COOLER AIR WILL BUILD INTO THE REGION TONIGHT WITH STRONG CAA. LOW CLOUDS WILL ALSO BE POSSIBLE LATE TONIGHT AND SUNDAY MORNING IN NORTHERN AND EASTERN AREAS. HIGH PRESSURE WILL COVER THE REGION ON SUNDAY...BRINGING LIGHT WINDS AND MOSTLY SUNNY SKIES TO THE REGION. HIGHS WILL BARELY MAKE IT INTO THE 70S FAR NORTH...WITH LOW 80S SOUTH...A MUCH WELCOMED RELIEF FROM THE HEAT. UPPER LEVEL RIDGE WILL BEGIN TO SHIFT EAST BACK INTO THE REGION BY MONDAY AFTERNOON...BRINGING A FEW HIGH CLOUDS AND SLIGHTLY WARMER TEMPS. ADDED A FEW LOW POPS MONDAY NIGHT...AS MODELS INDICATE THE POSSIBILITY OF ELEVATED CONVECTION ON THE NOSE OF THE LOW LEVEL JET. .LONG TERM...TUESDAY THROUGH FRIDAY GFS CONTINUES TO ADVERTISE AN UPPER TROUGH AND COLD FRONT IN THE TUESDAY/WEDNESDAY TIME FRAME. SO WILL CONTINUE CHANCE OF THUNDERSTORMS. THURSDAY LOOKS GENERALLY DRY...AND THEN ADDED A CHANCE FOR THUNDERSTORMS ON FRIDAY AS COOLER AIR DROPS ACROSS THE AREA FROM CANADA. TEMPERATURES WILL CONTINUE ABOVE NORMAL FOR TUESDAY AND WEDNESDAY...THEN COOLING DOWN TO NEAR NORMAL BY FRIDAY. NO BIG CHANGES NEEDED TO CURRENT FORECAST. && .FIRE WEATHER... DEEP LOW PRESSURE WILL BRING GUSTY NORTHWEST WINDS...20 TO 30 MPH...WITH VERY LOW AFTERNOON HUMIDITIES...10 TO 20 PERCENT...ACROSS MUCH OF SOUTH CENTRAL AND WESTERN NORTH DAKOTA. THE COMBINATION OF THE ABOVE TWO FACTORS AND VERY DRY RANGELAND WILL CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARING IS IN EFFECT FOR THIS AFTERNOON AND EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ017-NDZ018-NDZ019-NDZ020-NDZ021- NDZ022-NDZ031-NDZ032-NDZ033-NDZ034-NDZ035-NDZ036-NDZ040-NDZ041- NDZ042-NDZ043-NDZ044-NDZ045-NDZ046-NDZ047-NDZ050. WIND ADVISORY FROM NOON TODAY TO MIDNIGHT CDT TONIGHT FOR NDZ001- NDZ002-NDZ003-NDZ004-NDZ005-NDZ009-NDZ010-NDZ011-NDZ012-NDZ013. && JC/JF
Hazardous weather outlook, Aug 5, 4:26 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 426 AM CDT SAT AUG 5 2006 NDZ017>022-031>035-040>045-060930- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- 426 AM CDT SAT AUG 5 2006 /326 AM MDT SAT AUG 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY WINDS AND VERY DRY AIR BEHIND A COLD FRONT WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS ACROSS SOUTH CENTRAL AND WESTERN NORTH DAKOTA TODAY. A RED FLAG WARNING HAS BEEN ISSUED FOR SUSTAINED WINDS OF 20 TO 30 MPH WITH RELATIVE HUMIDITIES IN THE 10 TO 20 PERCENT RANGE. THE RANGELAND FIRE DANGER INDEX WILL BE IN THE EXTREME CATEGORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-060930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE- 426 AM CDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT DEEP LOW PRESSURE WILL PRODUCE STRONG NORTHWEST WINDS THIS AFTERNOON AND EVENING. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED. A WIND ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ023-025-036-037-046>048-050-051-060930- WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- 426 AM CDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG LOW PRESSURE WILL PUSH A COLD FRONT EAST ACROSS THE STATE TODAY. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG THE COLD FRONT...EAST OF A LINE FROM ROLLA TO SELFRIDGE. THE THUNDERSTORMS WILL LIKELY PRODUCE LARGE HAIL...DAMAGING WINDS AND POSSIBLY HEAVY RAINFALL. STRONG GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT. WINDS WILL BE SUSTAINED AT 20 TO 30 MPH THIS AFTERNOON AND EVENING. THE STRONG WINDS COUPLED WITH VERY LOW RELATIVE HUMIDITIES BEHIND THE FRONT AND DRY RANGELAND WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS IN KIDDER...LOGAN...MCINTOSH AND EMMONS COUNTIES. A RED FLAG WARNING IS IN EFFECT FOR THESE COUNTIES DUE TO THIS CONCERN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. JC
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:05 PM CDT | Flash Flood Warning | BIS | Emmons, Sioux | 3 hr |
| Aug 4, 7:18 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 57 min |
| Aug 4, 7:35 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 40 min |
| Aug 4, 8:16 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 29 min |
Nearby
Wind Advisories in North Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.